Alert archive / Oklahoma / Tornado Warnings in 2007
Tornado Warning 48, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 7, 2007, 9:05 PM CDT for Bryan County, Oklahoma. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2007, 9:05 PM CDT (02:05 UTC)
- Expired
- May 7, 2007, 9:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Bryan County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 175 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 9:12 PM CDT | HAIL 1 | Achille, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 7:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 080206 TOROUN OKC013-080230- /O.NEW.KOUN.TO.W.0048.070508T0205Z-070508T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 905 PM CDT MON MAY 7 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... BRYAN COUNTY IN SOUTHEAST OKLAHOMA... * UNTIL 930 PM CDT * AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES WEST OF ACHILLE...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE ACHILLE...ALBANY...BENNINGTON... BLUE...BOKCHITO...CALERA...COLBERT...HENDRIX...KEMP...UTICA AND WADE. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3387 9659 3372 9634 3395 9594 3416 9610 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 7, 2:50 PM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, May 7, 2:50 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT MON MAY 7 2007
.DISCUSSION...
MESO SURFACE ANALYSIS SHOWS A NEARLY STATIONARY OUTFLOW BOUNDARY
EXTENDING BETWEEN PARIS TEXAS AND DUNCAN OKLAHOMA WITH A
THUNDERSTORM COMPLEX NORTH OF THE BOUNDARY BUT EXITING THE AREA. AN
ASSOCIATED MCV NEAR PAULS VALLEY HAS A ELONGATED DEFORMATION ZONE
STRETCHING FROM ADA TO LAKE TEXOMA AND THE DALLAS/FORT WORTH
METROPLEX. SO IT APPEARS THAT ATOKA AND BRYAN COUNTIES STAND AT
LEAST A CHANCE OF MORE RAIN/TSTMS THIS AFTERNOON AND POSSIBLY INTO
THE EVENING. WILL CONTINUE TO EVALUATE THIS POTENTIAL FOR THE NEXT
1-2 HRS WITH A POSSIBLE EXTENSION TO THE FLASH FLOOD WATCH
FORTHCOMING. HOWEVER...THE CURRENT WATCH RUNS THROUGH 6 PM...WHICH
MAY BE SUFFICIENT.
OTHERWISE...THE FOCUS FOR MORE RAIN IN THE NEXT 24 HRS APPEARS TO BE
SHIFTING EVER SO SLOWLY WESTWARD. THE NEARLY STATIONARY SHORTWAVE
TROUGH OVER WEST TEXAS IS SUPPORTING SCATTERED -TSRA NEAR ITS
ASSOCIATED STATIONARY FRONT RUNNING FROM CHEROKEE OKLAHOMA TO NEAR
HOBART...CHILDRESS...TO SOUTH OF LUBBOCK...WITH WEAK PRESSURE FALLS
OVER NEW MEXICO...CLOSER TO THE UPPER TROUGH AXIS.
SHORT RANGE MODELS SHOW MID/HIGH LEVEL Q-VECTOR CONVERGENCE
EXPANDING ACROSS NEW MEXICO OVERNIGHT WITH LOWER/MID LEVEL
FRONTOGENESIS AND ISENTROPIC UPGLIDE INCREASING NEAR AND NORTH OF
THE EXISTING FRONTAL LOCATION WHICH IS FORECAST TO REMAIN NEARLY
STATIONARY. EXPECT THE INCREASING LIFT TO BE ACCOMPANIED BY THE LOW
LEVEL JET WHICH DEVELOPS OVER WEST TEXAS THE FIRST HALF OF THE NIGHT
BEFORE EXPANDING OVER THE AREA EARLY TUESDAY...WITH DEVELOPING
CONVECTION NEAR AND SOUTH OF INTERSTATE 10 IN TEXAS AT THIS TIME
POSSIBLY MODULATING THE CONVECTION.
WITH UNCERTAINTIES IN THESE SMALL SCALE FEATURES AND THE MODELS
SHOWING THE GREATEST QPF OVER AN AREA WHERE ANTECEDENT CONDITIONS
ARE LESS FAVORABLE FOR SIGNIFICANT RUNOFF IN THE SHORT TERM...WE
WILL PROBABLY HOLD OFF IN ISSUING A DIFFERENT FLASH FLASH FLOOD
WATCH FOR SOUTHWESTERN SECTIONS OF THE FORECAST AREA TONIGHT AND LET
THE EVENING SHIFT RE-EVALUATE.
EXPECT CONVECTION ON MULTIPLE TIME AND SPACE SCALES TO AFFECT MUCH
OF THE FORECAST AREA TUESDAY WITH THE POTENTIAL FOR MORE HEAVY RAIN.
THE MODELS THEN CONTINUE A SLOW MIGRATION OF THE UPPER TROUGH AND
ASSOCIATED FRONTAL BOUNDARY WITH DEEP MOISTURE AND A WEAK CAP LIKELY
PREVAILING THROUGH THE NEXT 72-84 HRS. 5-DAY QPF FROM THE HPC HAS A
BULLSEYE OF NEARLY 8 INCHES OF RAIN NEAR WICHITA FALLS WITH AN AXIS
OF LESSER AMOUNTS BUT STILL VERY HIGH AMOUNTS RUNNING ALONG AND NEAR
INTERSTATE 44. THESE AMOUNTS SEEM REASONABLE GIVEN THE EXISTING
MODEL SOLUTIONS. HOWEVER...THE UPPER LOW NEAR ARIZONA IS FORECAST TO
BECOME SURROUNDED BY WEAK STEERING CURRENTS WITH MESOSCALE FEATURES
LIKELY DICTATING WHERE HEAVY RAIN DEVELOPS...SO CONFIDENCE IS NOT
PARTICULARLY HIGH...BUT THE POTENTIAL EXISTS FOR THESE AMOUNTS TO
AFFECT SOMEONE BEFORE THE END OF THE WEEK. FEEL ITS BEST TO HOLD OFF
ON ANY FLASH FLOOD WATCHES AT THIS TIME AND TAILOR THEM TO SHORT
TERM WEATHER FEATURES AS THEY BECOME EVIDENT.
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 66 78 64 79 / 50 60 50 50
HOBART OK 63 76 59 78 / 60 60 50 50
WICHITA FALLS TX 67 78 65 79 / 50 60 50 50
GAGE OK 56 74 55 77 / 30 50 40 40
PONCA CITY OK 64 77 62 79 / 40 50 50 50
DURANT OK 69 82 68 82 / 50 40 40 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR OKZ025>032-039>048-
050>052.
TX...FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR TXZ086-088>090.
JAMESHazardous weather outlook, May 7, 8:35 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CDT MON MAY 7 2007
OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
835 PM CDT MON MAY 7 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS WESTERN NORTH TEXAS AND A LARGE PART OF SOUTHERN AND EASTERN
OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF A LINE FROM HOLLIS... TO
NORMAN... TO PRAGUE.
TIMING...
SEVERE WEATHER POTENTIAL WILL EXIST FROM NOW THROUGH THE OVERNIGHT
HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER AND FLOOD OPERATIONS
THROUGH TONIGHT.
DISCUSSION...
THUNDERSTORMS SUNDAY NIGHT AND EARLIER TODAY HAVE LEFT OUTFLOW
BOUNDARIES ACROSS SOUTHERN OKLAHOMA AND INTO NORTH TEXAS.
THUNDERSTORMS HAVE DEVELOPED ALONG ONE OUTFLOW BOUNDARY FROM
NORTHEAST INTO NORTH CENTRAL TEXAS THIS EVENING. THESE STORMS ARE
EXPECTED TO MOVE INTO PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA. AVAILABLE INSTABILITY... AND FAVORABLE LOW-LEVEL VERTICAL
SHEAR NORTH OF THE SURFACE BOUNDARY... WILL SUPPORT THE POTENTIAL
FOR LARGE HAIL UP TO THE SIZE OF GOLFBALLS... AND POSSIBLY A FEW
TORNADOES.
SOUTH TO SOUTHEASTERLY WINDS WILL INCREASE ABOVE THE SURFACE
TONIGHT... LEADING TO REDEVELOPMENT OF SCATTERED TO NUMEROUS
THUNDERSTORMS FARTHER WEST... OVER PARTS OF SOUTHWESTERN OKLAHOMA
AND WESTERN NORTH TEXAS. THESE THUNDERSTORMS WILL TRACK NORTHEAST
OVERNIGHT... ACROSS AREAS THAT ARE... OR WILL BE... SATURATED BY
EARLIER RAINFALL. THERE WILL BE A CONTINUING POSSIBILITY OF LARGE
HAIL OVERNIGHT... IN ADDITION TO THE INCREASING POTENTIAL FOR HEAVY
RAIN AND FLOODING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAY 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN MAY RESULT IN FLOODING AS STORMS MOVE OVER AREAS
THAT HAVE EXPERIENCED HEAVY RAIN THE PAST FEW DAYS.
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE EXPECTED TO BECOME GRADUALLY LESS LIKELY... AND
LESS SEVERE... AS THE WEEK PROGRESSES. AT THIS TIME... IT APPEARS
THAT THE WEEKEND WILL BE FREE OF STORMS.
OTHER HAZARDOUS WEATHER...
FLOODING WILL CONTINUE TO BE A CONCERN FOR SEVERAL DAYS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
24/2In the hours before
Special weather statement, May 7, 8:24 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 824 PM CDT MON MAY 7 2007 OKZ051-052-080200- BRYAN OK-MARSHALL OK- 824 PM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN AND MARSHALL COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 19 MILES SOUTHWEST OF CARTWRIGHT AT 824 PM CDT...MOVING NORTHEAST AT 30 MPH. IF THIS STORM REMAINS ON THE CURRENT PATH...IT WILL ENTER FAR SOUTHWEST BRYAN COUNTY AROUND 845 PM. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL. PEOPLE IN BRYAN AND MARSHALL COUNTIES...INCLUDING THE CITY OF DURANT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 48 min |
| May 7, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 37 min |
| May 8, 5:27 AM CDT | Flood Watch | OUN | Atoka, Beckham, Blaine, Bryan, Caddo, Canadian and 37 more | 55 hr |
| May 8, 8:13 AM CDT | Flash Flood Warning | OUN | Grady, McClain | 3 hr |
| May 8, 8:13 AM CDT | Flash Flood Warning | OUN | Cleveland, Oklahoma | 3 hr |
| May 8, 8:34 AM CDT | Flash Flood Warning | OUN | Canadian | 3 hr |
| May 8, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 32 min |
| May 8, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 44 min |
| May 8, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 52 min |
| May 8, 6:56 PM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
Nearby
Tornado Warnings in Oklahoma, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.